Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 100, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Aug 29, 2017, 3:24 AM CDT for Jefferson County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2017, 3:24 AM CDT (08:24 UTC)
- Expired
- Aug 29, 2017, 3:43 AM CDT
- In force
- 19 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 92 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
937
WFUS54 KLCH 290824
TORLCH
TXC245-290900-
/O.NEW.KLCH.TO.W.0100.170829T0824Z-170829T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
324 AM CDT TUE AUG 29 2017
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Central Jefferson County in southeastern Texas...
* Until 400 AM CDT
* At 324 AM CDT, a severe thunderstorm capable of producing a tornado
was located near La Belle, or 11 miles southwest of Port Arthur,
moving northwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
La Belle around 345 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2978 9401 2974 9408 2988 9429 2998 9413
TIME...MOT...LOC 0824Z 142DEG 17KT 2981 9410
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TWH1 follow-up statement
580
WWUS54 KLCH 290843
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
343 AM CDT TUE AUG 29 2017
TXC245-290852-
/O.CAN.KLCH.TO.W.0100.000000T0000Z-170829T0900Z/
Jefferson TX-
343 AM CDT TUE AUG 29 2017
...THE TORNADO WARNING FOR CENTRAL JEFFERSON COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled.
LAT...LON 2978 9401 2974 9408 2988 9429 2998 9413
TIME...MOT...LOC 0841Z 142DEG 17KT 2988 9416
$$
TWHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Aug 29, 12:04 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 29, 12:04 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1204 AM CDT Tue Aug 29 2017
.DISCUSSION...
Harvey continues to meander slowly over the Gulf waters off the
mid/upper Texas coast. Latest forecast track from NHC has shifted
a bit to the right, with the center expected to reach the coast
near Sabine Pass Wednesday morning. Bands of rain continue to
stream in from the Gulf to the north and northeast of the center,
with the most persistent banding currently arcing into the HGX
area, where it is definitely not needed.
Tropical storm force winds, primarily in the form of gusts over
inland coastal areas, will become increasingly likely as the storm
begins to gain latitude tomorrow and tomorrow night. Overall,
hazards/impacts have remained generally the same, with the
primary risk to life and property still from heavy rain and the
resultant flash/river flooding.
Please heed the instructions of local officials and DO NOT ATTEMPT
TO DRIVE THROUGH FLOOD WATERS.
13
&&
.PREV DISCUSSION... /issued 1132 PM CDT Mon Aug 28 2017/
DISCUSSION...
For the 29/06Z TAF Issuance.
AVIATION...
The main issue over the forecast period again will be bands
rotating around Tropical Storm Harvey off the Gulf into the
forecast area. In the near term best chance to see these bands
will be one wrapping into southeast Texas and the terminal at
KBPT, and the other will one moving into South Central Louisiana
and affecting the terminals at KLFT and KARA. These bands will
occasionally affect terminals with IFR conditions from ceilings
and visibilities. Wind gusts between 25 and 30 knots will also be
possible.
Rua
PREV DISCUSSION... /issued 439 PM CDT Mon Aug 28 2017/
DISCUSSION...
Primary changes to this forecast package include extending the
Tropical Storm Warning ewd to Intracoastal City and introducing a
Storm Surge Watch to the coastal areas from the mouth of the
Atchafalaya River wwd.
All previous forecast thinking remains the same.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 70 80 72 83 / 70 90 90 90
LCH 75 81 76 82 / 90 90 90 80
LFT 75 83 77 84 / 90 90 80 70
BPT 74 79 75 79 / 100 90 90 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
041>045-052>055-073-074.
Tropical Storm Warning for LAZ052-073-074.
TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
216-259>262.
Tropical Storm Warning for TXZ215.
GM...Tropical Storm Warning for GMZ430-432-450-452-470-472.
Small Craft Advisory until 9 PM CDT Wednesday for GMZ435-455-475.
&&Hazardous weather outlook, Aug 28, 6:35 AM CDT, 20 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 635 AM CDT Mon Aug 28 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 291200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 635 AM CDT Mon Aug 28 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Heavy rainfall from slowly moving Tropical Storm Harvey along the Texas coast will produce several rounds of training showers and thunderstorms across Southeast Texas, Central and Southern Louisiana. A flash flood watch for the entire area continues. The prolonged east to southeast winds will lead to minor coastal flooding across Southeast Texas and Southwestern Louisiana. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Continued heavy rainfall from Tropical Storm Harvey will continue through Thursday. The chances of precipitation will slowly diminish Friday into the Labor Day weekend and the entire system moves further inland and weakens. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required. GMZ430-432-435-450-452-455-470-472-475-291200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 635 AM CDT Mon Aug 28 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Tropical Storm Harvey along the Texas coast will continue to produce prolonged moderate to strong east to southeast winds and elevated seas, along with several rounds of training showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Continued elevated winds and seas will continue as Tropical Storm Harvey slowly moves into Southeast Texas by late Wednesday and Thursday. The chances of precipitation will slowly diminish Friday into the Labor Day weekend and the entire system moves further inland and weakens. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required.
In the hours before
Local storm report, Aug 29, 12:48 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1248 AM CDT TUE AUG 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM FLASH FLOOD 2 ESE LAKE CHARLES 30.20N 93.18W
08/28/2017 CALCASIEU LA BROADCAST MEDIA
BROADCAST MEDIA REPORTS FLOODING IN THE AREA OF HIGHWAY
14 AND GENERAL DOOLITTLE.
&&
TWHLocal storm report, Aug 29, 2:46 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 AM CDT TUE AUG 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM FLASH FLOOD 3 NNE CHESTER 30.96N 94.58W
08/28/2017 TYLER TX DEPT OF HIGHWAYS
TXDOT REPORTS FM 1745 CLOSED DUE TO FLASH FLOODING.
&&
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:21 AM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 12 hr |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.